Texas, 2004

Hail in Texas, July 21, 2004

July 21, 2004 · NWS BRO · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jul 21, 6:00 PM CST, 0 minutes earlier.

Area forecast discussion, Jul 21, 6:00 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
700 PM CDT WED JUL 21 2004

.1ST PD...STRONG TSTM OVR SAN MANUEL IN NRN HIDALGO ATTM WITH SVR
ISSUED. THREE TO 4 INCH RAFL TOTALS OVR SAN MANUEL. URBAN AND SMALL
STREAM FLOOD ADV OUT FOR NRN HIDALGO. DEVELOPMENT CONTINUES IN THE
WRN VLY...AS UPPER SHEAR AXIS MVS OVRHD AND SEA BREEZE LLVL
CONVERGENCE ASSISTS IN THE LIFTING PROCESS.

BRO TO 96...MFE 99 AND HRL 98 TDY.

UPDATED ZFPBRO TO REFLECT CURRENT CONVECTIVE TRENDS...LEAVING COAST
DRY AND INLAND 30 PERCENT UNTIL MIDNIGHT.
&&

PREVIOUS DISCUSSION FOLLOWS:

.DISCUSSION...CURRENT CONDITIONS ACROSS DEEP SOUTH TEXAS REMAIN HOT
AND DRY. ISOLATED SHOWERS CONTINUE TO DEVELOP AND QUICKLY FIZZLE OUT
ALONG THE SEA BREEZE CONVERGENCE ZONE IN WILLACY AND KENEDY COUNTIES
EXPECT ALL CONVECTIVE ACTIVITY WILL RAPIDLY DIMINISH AFTER SUNSET.
&&

.SHORT TERM...AN UPPER LEVEL LOW IS CURRENTLY CENTERED ABOUT 30
MILES SOUTH OF CORPUS CHRISTI TEXAS AND IS GENERATING ISOLATED
SHOWERS AND THUNDERSTORMS TO THE EAST AND NORTH OF THE LOW CENTER.
THE LOW IS FORECAST TO MOVE WEST DURING THE NEXT 48 HOURS...WHICH
COULD CARRY A LITTLE MORE MOISTURE AND INSTABILITY INTO DEEP SOUTH
TEXAS. ISOLATED SEA BREEZE CONVECTION FORMED OVER KENEDY AND WILLACY
COUNTIES TODAY...AND A SIMILAR SCENARIO IS EXPECTED TOMORROW.
&&

.LONG TERM...SATURDAY THROUGH WEDNESDAY EXPECT THE CURRENT TREND TO
CONTINUE AT MORE OR LESS THROUGH THE WEEKEND WITH HOT DAYS AND WARM
OVERNIGHT TEMPERATURES. THE PRIMARY WEATHER HAZARDS INCLUDE HEAT
RELATED PROBLEMS AS TEMPS REMAIN ABOVE CLIMATOLOGICAL NORMS. WAVE
HEIGHT AND WINDS OVER THE COASTAL WATERS SHOULD BE MARGINAL WITH
SMOOTH AND CALM CONDITIONS IN THE OVERNIGHT AND PRE DAWN HOURS.
ISOLATED SHOWERS OR LATE AFTERNOON THUNDER WILL BE POSSIBLE
DEPENDING ON THE STRENGTH OF LOW LEVEL CONVERGENCE ALONG THE SEA
BREEZE IN ADDITION TO THE VARIABILITY OF ANY UPPER LEVEL WEAKNESS
FROM 300 TO 200 MILLIBARS. WILL KEEP THE FORECAST GOING AS
PREVIOUSLY POSTED. GFS AND MRF ARE HINTING AT A SLIGHT CHANGE EARLY
NEXT WEEK...WITH THE RIDGE ALOFT SHIFTING THE WEST AND NORTH. THIS
IMPLIES A MORE EASTERLY FLOW AT THE LOW AND MID LEVELS WHICH COULD
LEAD TO INCREASING MOISTURE...CLOUDINESS AND A RETURN TO
CLIMATOLOGICALLY NORMAL MAXIMUM TEMPERATURES. THE SIGNAL IS WEAK AND
ADDITIONAL RUN TO RUN CONSISTENCY WITH SOME CONFIRMATION BETWEEN
MODELS SUITES WILL LIKELY BE NEEDED BEFORE ADDITIONAL CHANGES ARE
ADDED TO THE EXTENDED PERIODS.
&&

UPDATED AVN AND MARINE FOLLOWS:

.MARINE...THE MODELS INDICATED A CONTINUATION OF SOUTHEAST TO SOUTH
WINDS AND LOW TO MODERATE SEAS THROUGH THIS FORECAST
CYCLE...COMPLIMENTS OF THE CONTROLLING EFFECTS OF SURFACE HIGH
PRESSURE.

.AVIATION...SCT SHRAS DURING LATE PM...OTHERWISE...VFR IN MODERATE
SE SFC WNDS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  97 78  79  94/ 10 10 10 10 00
BROWNSVILLE          78  97 78  96  78/ 10 10 10 10 00
HARLINGEN            77 100 77  97  77/ 10 10 10 10 00
MCALLEN              77 101 77  98  77/ 00 10 05 10 00
RIO GRANDE CITY      76 101 76 100  76/ 00 00 00 05 00
SOUTH PADRE ISLAND   80  90 80  89  79/ 10 10 10 10 00

.BRO WATCHES/WARNINGS/ADVISORIES...SVR TSTM WARNING TXC215/URBAN AND
SMALL STREAM FLOOD ADV.
&&

MESO/OBS...ABBOTT
SHORT TERM...64
LONG TERM...58/CAFFREY

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jul 21, 4:00 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 PM CDT WED JUL 21 2004

TXZ248>257-221100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
500 PM CDT WED JUL 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

CONTINUED ISOLATED THUNDERSTORMS WILL BE POSSIBLE...MAINLY ON
THURSDAY. HOT WEATHER WILL CONTINUE...WITH AFTERNOON HEAT INDICES OF
105 AND ABOVE COMMON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The radar

The Brownsville radar (KBRO), 100 km away, was scanning. The volume nearest the first event began at 00:03 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Hidalgo

When
July 21, 6:00 PM CST
Where
Hidalgo County, San Manuel
Measured
0.88 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
26.567, -98.117

Large hail was reported by a National Weather Service Co-op observer.

Hail, Hidalgo

When
July 21, 6:05 PM CST
Where
Hidalgo County, San Manuel
Measured
1.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
26.567, -98.117

Large hail was reported by local broadcast media.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418114, 5418115.